I have had my first dose of Gardasil about three months a go. After my first dose, I suddenly experienced hives on my arms, legs and back almost everyday in the morning. So I went back to consult the doctor and a blood test was given. The lab test is negative - there is no sign of autoimmune disease and neither I am suffering from Chronic urticaria. So the doctor told me that I should take Zyrtec (oral dose) everyday in the morning, I took the pill every morning for about two weeks already. However, I am still suffered from hives every morning. So are there anyway to treat hives which has caused by Gardasil?
Unfortunately, taking an antihistamine such as Zyrtec is one of the best ways to treat hives. Other treatments for hives include:
Treatment may not be needed if the hives are mild. They may disappear on their own. To reduce itching and swelling:
* Avoid hot baths or showers.
* Avoid irritating the area with tight-fitting clothing.
* Apply calamine lotion.
* Take antihistamines.
If your reaction is severe, especially if the swelling involves your throat, you may require an emergency shot of epinephrine (adrenaline) or steroids. Hives in the throat can obstruct your airway, making it difficult to breathe.
I am very convinced that there is a direct link between vitamin d deficienty and hives. I suddenly started to develop hives about a year and half back. Initially I thought it was some rash due to pollution etc. but it got to a point where I could not stop scratching and that resulted in massive inflammation of parts of my body. There was not a day when my body was clear of hives. I tried almost all sorts of medication, diets.. my doc ultimately gave me Prednisone and that helped bring the inflammation down but made me put on weight. I was prescribed Reactine 20 mg, (once a day) Cimetidine 300 mg (3 times a day) and Ketotifen 1 mg. (twice a day).
Then my doctor found that i was very deficient in vitamin D and suggested I start on D Drops. Each drop is 1000 mg and I was asked to take 2 drops daily. I suddenly realised a drop in my hives after a week of taking the drops. The hives have now almost stopped since the past 15 days and I am starting to feel better without the constant itch and red patches all over my body.
If you have not checked your Vitamin D levels, maybe your doc should do so first and see if taking Vitamin D would help. I am hoping that it would.
I just stumbled upon this. I recieved the same set of shots when I was 17-18. After the 3rd one the hives started about 2-3 months later... thought it was stress related, saw a few doctors. No real explanation as to what was happening to me. About 8 months into waking up with hives (very early morning) everyday they were so big my parents took me to the hospital in fear it would become deadly. That day the hives were the size of sand dollars. They administered a shot of epinephrine and kept me for observation... after that night they stopped and never came back. A few years later I shared my story with one of my clients at work. Ironically her daughter had been going to the exact same thing. I have photos of how bad they were. I'm surprised there isn't more out there on this. I'm curious as to know what your outcome was .
- Gardasil Information for Consumers
- Gardasil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gardasil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Nov 2010 • 1 answer
Posted 22 Nov 2010 • 2 answers
Posted 27 Aug 2015 • 1 answer
Posted 20 Jan 2017 • 0 answers
Posted 22 Feb 2017 • 0 answers